1 min read

What Is TTS? Caused By Covishield Vaccine

April 30, 2024
9fh3h5is covishield covid vaccine

AstraZeneca, a British pharmaceutical giant, has admitted that its Covid-19 vaccine can result in a rare side effect known as Thrombosis with Thrombocytopenia Syndrome (TTS). This acknowledgement follows a lawsuit filed against the company, alleging serious harm and deaths linked to the vaccine.

According to court documents, Covishield, a vaccine developed by AstraZeneca and Oxford University and manufactured by the Serum Institute of India, can, in rare instances, lead to this condition. This vaccine was extensively administered throughout India during the Covid-19 pandemic.

What is Thrombosis with Thrombocytopenia Syndrome (TTS)?

Thrombosis with Thrombocytopenia Syndrome (TTS) is a rare condition in which blood clots form in unusual places in the body, and the number of platelets in the blood drops. Platelets are small cells that help blood to clot, so having too few of them can be dangerous. 

The condition was observed in people who received adenoviral vector COVID-19 vaccines, such as Vaxzevria, Covishield (AstraZeneca) and the Johnson & Johnson/Janssen COVID-19 vaccine. TTS seems to occur because the body’s immune system reacts to the vaccine by making antibodies that attack a protein involved in blood clotting.

TTS is classified into 2 tiers by the CDC

Tier 1

  • Rare blood clots, like in the brain or gut, sometimes alongside more typical ones in the legs or lungs.
  • Low platelet count (below 150,000 per microliter).
  • Positive anti-PF4 ELISA tests can help confirm diagnosis but aren’t always needed.
  • Tier 1 cases are usually more severe and riskier. 
  • This is more common in younger people.

Tier 2

  • Common blood clots, like in the legs or lungs.
  • Low platelet count (below 150,000 per microliter).
  • A positive anti-PF4 ELISA test is necessary for diagnosis.

TTS: Symptoms

Symptoms of TTS can include severe headaches, stomach pain, swelling in the legs, trouble breathing, and problems with thinking or seizures. If someone shows these signs after getting a vaccine, they should see a doctor right away.

(Except for the headline, this story has not been edited by The Kashmir Monitor staff and is published from a syndicated feed.)


Discover more from The Kashmir Monitor

Subscribe to get the latest posts to your email.

Don't miss a beat! The Kashmir Monitor delivers the latest Kashmir news, sports highlights from every league, political updates, entertainment buzz, and tech innovations happening right now.

Leave a Reply